MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ60
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a lantern delivery microcatheter (lantern), pod packing coils (packing coil) and a non-penumbra sheath.It should be noted that the patient¿s anatomy was mildly tortuous and mildly calcified.During the procedure, when advancing the first packing coil in the lantern, the physician experienced resistance at the distal end of the lantern and was unable to advance it any further.Therefore, the physician decided to remove the packing coil.While retracting the packing coil, it unintentionally detached at the mid-shaft of the lantern.Therefore, the lantern containing the detached packing coil was removed from the patient and the packing coil was flushed out of the lantern.The physician then attempted to advance another packing coil through the lantern; however, resistance was encountered, and the packing coil became stuck at the distal end of the lantern.Therefore, the physician decided to remove the packing coil.While retracting the packing coil, it unintentionally detached within the lantern.Therefore, the lantern containing the detached packing coil was removed.The procedure was completed using four additional packing coils, and a non-penumbra microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod packing coil (packing coil) revealed that only the detached embolization coil was returned stuck inside the returned lantern.The pusher assembly was not returned for evaluation; therefore, the root cause of the unintentional detachment could not be determined.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21214017
Report Number3005168196-2025-00022
Device Sequence Number18293535
Product Code HCG
UDI-Device Identifier00814548017679
UDI-Public00814548017679
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ60
Device Lot NumberF00011416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown